MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 UROFORCE BALLOON DILATION CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 UROFORCE BALLOON DILATION CATHETER
Model Number 888504
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes No Patient Involvement (2645); Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the balloon could not be inflated, so another catheter was used.
 
Additional Manufacturer Narrative
The reported event was confirmed however the cause was unknown.A balloon dilation catheter was returned opened with its original packaging.The catheter was found to be burst.The catheter was attached to a 10cc leur lock syringe and water was attempted to be infused.The water leaked out an apparent hole in the dilation balloon.A potential root cause could be due to "inappropriate package design".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "catheter balloon inflation: "warnings: do not exceed the recommended maximum balloon inflation pressure that is stated on the label.Extreme caution should be used when considering dilation of irregular, non-compliant tissue or in the presence of certain calculi." the ifu also states: "catheter insertion 1.Prior to use, carefully inspect the catheter for bends, kinks, or other damage which may have occurred during shipment.Do not use the product if damage is evident.2.Dilation procedures may be conducted under fluoroscopic guidance with appropriate x-ray equipment or by direct vision.3.Endoscopically place a 0.038¿ (.97mm) diameter guidewire with the flexible end in the renal pelvis.4.Remove the protective balloon sheath and stylet from the catheter.5.Advance the catheter over the guidewire.6.Use the radiopaque markers located under the balloon to aid in positioning." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the balloon could not be inflated.It was also stated that the another catheter was used.As per additional information received via email on 01dec2020 from investigator, it was found that the balloon was torn and per additional information received via email on 01dec2020 from investigator, as the balloon could not be inflated for a balloon dilation catheter.

Brand Name
UROFORCE BALLOON DILATION CATHETER
Common Device Name
UROFORCE BALLOON DILATION CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key10483190
Report Number1018233-2020-05639
Device Sequence Number3903845
Product Code EZN
UDI-Device Identifier00801741053122
UDI-Public(01)00801741053122
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K993840
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2023
Device Model Number888504
Device Catalogue Number888504
Device Lot NumberGFDY2995
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2020
Initial Date Received by Manufacturer 08/10/2020
Supplement Date Received by Manufacturer12/01/2020
Initial Report FDA Received Date09/02/2020
Supplement Report FDA Received Date12/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1